Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 360, NWS Jackson, MS

July 16, 2006Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 16, 2006, 3:06 PM CDT for Lamar County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2006, 3:06 PM CDT (20:06 UTC)
Expired
Jul 16, 2006, 3:30 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lamar County, MS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:15 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 16, 10:15 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN JUL 16 2006

.DISCUSSION...
ANOTHER HOT DAY UNDERWAY ACROSS THE ARKLAMISS WITH A FEW MID LEVEL
CLOUDS JUST NOW BEING ACCOMPANIED BY DEVELOPING CUMULUS. CU FIELD
MAY BE PRETTY SPARSE UP IN NORTHWEST ZONES THROUGH THE DAY WHERE SAT
PRODUCTS (AND MORNING SOUNDINGS) INDICATE DRY AIR OFF THE GROUND.
PRECIP CHANCES WILL BE ABOUT NIL HERE. ELSEWHERE...CYCLONIC FLOW IN
THE MID LEVELS...ALONG WITH AT LEAST SLIGHT TO MODERATE
SURFACE-BASED INSTABILITY...WILL MEAN A STRAY SHOWER OR STORM CANNOT
BE TOTALLY RULED OUT THIS AFTERNOON. HOWEVER...SIGNIFICANT COVERAGE
OF CONVECTION SHOULD ONLY OCCUR SOUTH OF I-20 WHERE LOW LEVEL
CONVERGENCE AND DEEPER MOISTURE COINCIDE. ACTIVITY SHOULD DRIFT
SOUTH WITH MEAN FLOW SO HIGHEST POPS JUSTIFIED IN FAR SOUTHERN
ZONES.

GOING FORECAST COVERS ALL THESE VARIABLES WELL. I DID MAKE A FEW
TWEAKS. TO COVER THE STRAY STORM THREAT I INCLUDED ISOLATED STORM
WORDING WITH 10 POPS. DEWPOINT ADJUSTMENTS WHERE MADE AS WELL WITH
MAXIMUM TEMPS BUMPED UP A DEGREE OR SO IN THE NORTHERN HALF OF THE
CWA. GOING HEAT ADVISORY IN WESTERN ZONES WILL PROBABLY BE MARGINAL
IN MOST SPOTS...BUT SHOULD GENERALLY VERIFY DESPITE SOME MIXING DOWN
OF LOWER DEWPOINTS NORTH OF I-20. FURTHER EAST...HEAT AND HUMIDITY
WILL PUT HEAT INDICES UP NEAR 105 AT TIMES SO CAUTION WITH OUTDOOR
ACTIVITIES SHOULD BE USED...BUT HEAT ADVISORY CRITERIA GENERALLY NOT
MET.

FINALLY...MORNING SOUNDING ANALYSIS INDICATES POTENTIAL FOR STRONG
CONVECTION IN THE SOUTH WITH A FEW ISOLATED MARGINALLY SEVERE STORMS
POSSIBLE AGAIN. GOING WORDING IN THE HWO COVERING STRONG STORMS
MATCHES UP DECENTLY WITH THIS THINKING SO I WILL KEEP IT GOING. /BB/

&&

.PREVIOUS DISCUSSION...
TODAY THROUGH MONDAY...CLOUD DEBRIS FROM SATURDAYS CONVECTION HAS
BEEN SLOW TO DISSIPATE OVERNIGHT AND TEMPERATURES IN THE DELTA AND
ALONG THE MISSISSIPPI RIVER REMAIN IN THE UPPER 70S. WITH HIGH
TEMPERATURES EXPECTED IN THE UPPER 90S AGAIN TODAY ALONG WITH DEW
POINTS IN THE LOWER 70S...HEAT INDICES WILL REACH 105 AGAIN TODAY IN
THIS AREA. OUR HEAT ADVISORY CRITERIA IS FOR AN HEAT INDEX GREATER
THAN OR EQUAL TO 105 WITH OVERNIGHT LOWS GREATER THAN 75. THIS
CRITERIA WILL BE MET AGAIN TODAY IN THE DELTA. IT WILL BE HOT IN OUR
NORTHEAST COUNTIES AGAIN TODAY BUT A LITTLE DRIER AIR ALOFT WILL MIX
DOWN AND RESULT IN LOWER HEAT INDEX VALUES. OVERNIGHT LOWS IN THE
NORTHEAST WILL BE IN THE LOWER 70S...THUS...WL NOT MEET LOCAL HEAT
ADVISORY CRITERIA IN THIS AREA.  LATEST SURFACE ANALYSIS HAS HIGH
PRESSURE CENTERED OVER THE TENNESSEE VALLEY WITH A WEAK SURFACE
TROUGH ACROSS THE CENTRAL PORTIONS OF OUR CWA...NEAR THE I-20
CORRIDOR. THIS BOUNDARY WILL BECOME DIFFUSE TODAY. THE HIGH PRESSURE
AND A LITTLE DRIER AIR NORTH OF THE SURFACE TROUGH IS EXPECTED TO
LIMIT CONVECTION TODAY AND MONDAY. HOWEVER DEEP MOISTURE ALONG AND
SOUTH OF THE EAST-WEST ORIENTED SURFACE TROUGH SHOULD SUPPORT
SCATTERED AFTERNOON AND EVENING CONVECTION EACH DAY. THE GULF SEA
BREEZE SHOULD ALSO HELP TRIGGER STORMS IN OUR SOUTHERN MOST
COUNTIES. HAVE STUCK CLOSE TO GUIDANCE POPS THROUGH THE PERIOD. WENT
A COUPLE OF DEGREES WARMER THAN GUIDANCE IN THE SOUTH TODAY AND
MONDAY PER PERSISTENCE AS SCATTERED CONVECTION HAS DONE LITTLE TO
HOLD TEMPS DOWN LATELY. /22/

LONGER TERM...MONDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE MODELS
AND ENSEMBLES CONTINUE TO BE IN GENERAL AGREEMENT THAT A LARGE
ANTICYCLONE OVER THE CENTRAL CONUS WILL SLOWLY EXPAND ACROSS THE
OHIO VALLEY AND MIDDLE APPALACHIANS. MODELS TRY TO DEVELOP A
WEAKNESS IN THE UPPER RIDGE AT THE END OF THE  WORK WEEK INTO
SATURDAY...AS AN UPPER TROUGH MOVES NORTH OF THE REGION TOWARD THE
MID TO UPPER MISSISSIPPI VALLEY. THIS WILL ALLOW A DEEPER LAYER OF
TROPICAL MOISTURE TO MOVE OVER THE FORECAST AREA WITH PWATS OF 1.5
TO 2.2 INCHES AS LOW LEVEL RIDGING WEAKENS SOME.

MODELS CONTINUE TO MAINTAIN A RESIDUAL E-W SURFACE BOUNDARY DRIFTING
ACROSS THE FORECAST AREA THEN BACK IT UP NORTHWARD DURING THE FIRST
HALF OF NEXT WEEK.  BY THURSDAY THROUGH FRIDAY... ONE OF THE CENTERS
OF THE BROAD UPPER RIDGE IS EXPECTED TO BE OVER THE CAROLINAS
RESULTING IN CONTINUED WARM AFTERNOONS AND MUGGY NIGHTS WITH
SEASONABLE CHANCES FOR RAIN...THE BEST CHANCES BEING IN THE SRN
PORTIONS OF FORECAST AREA...WHERE THE SEA BREEZE WILL BE A LITTLE
MORE ACTIVE AS WE VENTURE INTO THE WORK WEEK...WHICH IS TYPICAL FOR
THIS TIME OF YEAR. STILL BELIEVE THAT THE CORE OF THE UPPER RIDGE
WILL REMAIN OVER THE CENTRAL CONUS.

SO WITH THIS IN MIND WILL GO CLOSE TO MEX TEMPS AND POP GUIDANCE.
/17/

&&

.AVIATION...MVFR VISIBILITIES WERE BEING REPORTED AT GLH AND IFR AT
GWO THIS MORNING AND WL CONTINUE THROUGH 12Z. THICKER MID AND HIGH
LEVEL CLOUD COVER AS SEEN ON SATELLITE IMAGERY HAS LIMITED FOG
DEVELOPMENT ALONG AND SOUTH OF I-20. VFR CONDITIONS ARE EXPECTED
AREAWIDE AFTER 14Z. SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON IN THE SOUTH.  /22/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-MSZ019-
     MSZ034-MSZ035-MSZ040-MSZ041.

LA...HEAT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007-LAZ008-
     LAZ009.

     HEAT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ015-LAZ016-
     LAZ023-LAZ024-LAZ025-LAZ026.

AR...HEAT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-ARZ075.

&&

22/17/22
Hazardous weather outlook, Jul 16, 10:36 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CDT SUN JUL 16 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171536-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1036 AM CDT SUN JUL 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. THE
THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS TO 45 MPH AND BRIEF HEAVY DOWNPOURS. A STRAY SEVERE STORM
PRODUCING HIGHER WINDS AND A BIT OF HAIL IS NOT OUT OF THE
QUESTION IN THESE AREAS AS WELL INTO THE EARLY EVENING HOURS.

...FLOODING...
THE COMBINATION OF A MOIST AIRMASS AND RATHER LIGHT ATMOSPHERIC
WINDS WILL ALLOW CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS
TO DRIFT ACROSS PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST
LOUISIANA THIS AFTERNOON. THE MAIN AREA AFFECTED WILL LIE ALONG
AND SOUTH OF HIGHWAY 84. RAINFALL AMOUNTS OF 1 TO 3 INCHES IN AN
HOURS TIME ARE POSSIBLE. THIS WILL LEAD TO THE PONDING OF WATER
ON ROADS.

...SEASONAL THREATS...
A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR AREAS ALONG AND WEST
OF AN INDIANOLA...TO VICKSBURG...TO NATCHEZ LINE. THE COMBINATION
OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDICES
AROUND 105. A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY
BEGINS TO SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS.

PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...DAYS TWO AND THREE...MONDAY AND TUESDAY...
AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S
MONDAY AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES AROUND 105
AGAIN. PERSONS VENTURING OUTDOORS FOR EXTENDED PERIODS OF TIME
DURING THE AFTERNOONS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SUNDAY...JULY 23RD.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 16, 10:28 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SUN JUL 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 ENE COLUMBUS          33.53N 88.32W
07/15/2006  E1.50 INCH       LOWNDES            MS   PUBLIC

&&

TARVER
Special weather statement, Jul 16, 1:25 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT SUN JUL 16 2006

MSZ054-161900-
COPIAH-
125 PM CDT SUN JUL 16 2006

...STRONG THUNDERSTORM IN EASTERN COPIAH COUNTY...

AT 120 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER EASTERN COPIAH COUNTY NEAR GEORGETOWN...DRIFTING
SOUTHEAST AT 15 MILES PER HOUR.  THIS STORM WILL BE CAPABLE OF
GUSTY WINDS NEAR 35 MPH...FREQUENT LIGHTNING STRIKES...AND
TORRENTIAL RAINFALL. AS A RESULT...THE PONDING OF WATER ON AREA ROADS
AND IN LOW LYING AREAS WILL BE POSSIBLE. RESIDENTS INVOLVED IN
OUTDOOR ACTIVITIES SHOULD MOVE INDOORS TO A PLACE OF SAFETY UNTIL THE
STORMS PASS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING.

14
Special weather statement, Jul 16, 1:36 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SUN JUL 16 2006

MSZ055-063-064-161915-
JEFFERSON DAVIS-LAWRENCE-SIMPSON-
136 PM CDT SUN JUL 16 2006

...STRONG THUNDERSTORM IN WESTERN SIMPSON COUNTY MOVING INTO
LAWRENCE AND JEFFERSON DAVIS COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER SOUTHWESTERN SIMPSON COUNTY ABOUT 5 MILES
SOUTHWEST OF GEORGETOWN...DRIFTING SOUTHEAST AT 15 MILES PER HOUR.
THIS STORM WILL BE CAPABLE OF GUSTY WINDS NEAR 45 MPH...FREQUENT
LIGHTNING STRIKES...AND TORRENTIAL RAINFALL. THE STORM WILL BE NEAR
NEW HEBRON BY 1:45 PM CDT.

WITH THESE WIND GUSTS...A FEW DOWNED TREES WILL BE POSSIBLE.
RESIDENTS INVOLVED IN OUTDOOR ACTIVITIES SHOULD MOVE INDOORS TO A
PLACE OF SAFETY UNTIL THE STORM PASSES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING.

14

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.